Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS Pueblo, CO

September 1, 2006El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 1, 2006, 2:49 PM MDT for El Paso County, Colorado. It was in force for 86 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2006, 2:49 PM MDT (20:49 UTC)
Expired
Sep 1, 2006, 4:15 PM MDT
In force
86 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 3:35 PM MDTHAIL 1Peyton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 2:33 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 012049
SVRPUB
COC041-012215-
/O.NEW.KPUB.SV.W.0121.060901T2049Z-060901T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT FRI SEP 1 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 415 PM MDT...

* AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  EAST OF PEYTON...OR 23 MILES NORTHEAST OF COLORADO SPRINGS...AND
  WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  YODER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3911 10406 3912 10469 3875 10423 3878 10406

$$
9 follow-up statements
000 
WWUS55 KPUB 012101
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
301 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PEYTON...OR 20 MILES NORTHEAST OF COLORADO SPRINGS...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.
  YODER.
  RUSH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3911 10406 3912 10469 3875 10423 3878 10406

$$
000 
WWUS55 KPUB 012110
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
310 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO COUNTY...

AT 307 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR PEYTON...OR 19 MILES NORTHEAST OF 
COLORADO SPRINGS. THE STORMS HAVE CHANGED DIRECTION ARE NOW BUILDING 
BACK TOWARDS THE WEST SOUTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  PALMER LAKE.
  MONUMENT.
  AIR FORCE ACADEMY.
  NORTH CENTRAL COLORADO SPRINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3911 10406 3912 10493 3897 10495 3888 10411

$$
000 
WWUS55 KPUB 012125
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
322 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO COUNTY...

AT 319 PM MDT...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS EXTENDED 
ACROSS NORTHERN EL PASO COUNTY. THE STORMS WERE LOCATED FROM JUST 
WEST OF CALHAN TO NEAR FALCON. ANOTHER SEVERE STORM WAS NEAR 
MONUMENT.

AT 323 PM...PENNY SIZE HAIL WAS REPORTED IN MONUMENT.

THE CLUSTER OF STORMS WERE GENERALLY MOVING TOWARDS THE SOUTH AT 10 
MPH.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  FALCON.
  NORTHERN COLORADO SPRINGS.

THIS CLUSTER OF STRONG TO SEVERE STORMS HAS THE CAPABILITY TO BUILD 
BACK OVER THE COLORADO SPRINGS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3911 10412 3912 10493 3884 10488 3886 10410

$$
000 
WWUS55 KPUB 012136
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
335 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO COUNTY...

AT 332 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR PEYTON...OR
21 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  FALCON.
  NORTHERN COLORADO SPRINGS.

QUARTER SIZE HAIL WAS REPORTED IN PEYTON AT 335 PM.

OTHER STRONG TO SEVERE STORMS WERE LOCATED NEAR FALCON...AND ALSO 
NEAR CALHAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3911 10412 3912 10493 3884 10488 3886 10410

$$
000 
WWUS55 KPUB 012142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
341 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO COUNTY...

AT 336 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
 THIS STORM WAS LOCATED 8 MILES WEST SOUTHWEST OF PEYTON...AND WAS 
MOVING SOUTH AT 10 MPH.

THIS STORM WAS BEGINNING TO SHOW SIGNS OF MODERATE ROTATION.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  NORTHERN COLORADO SPRINGS.
  FALCON.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3911 10412 3912 10493 3884 10488 3886 10410

$$
000 
WWUS55 KPUB 012146
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
344 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 340 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
 THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF PEYTON...OR 22 MILES
EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  ELLICOTT.

THIS SEVERE STORM HAS INCREASED IN INTENSITY AND ORGANIZATION 
BETWEEN 335 PM AND 345 PM. RESIDENTS IN ELLICOTT AND YODER SHOULD 
SEEK SHELTER. 

TORNADOES ARE POSSIBLE WITH SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3912 10419 3908 10469 3876 10462 3878 10415

$$
000 
WWUS55 KPUB 012154
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
353 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 349 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
 THIS STORM WAS LOCATED 5 MILES NORTH OF ELLICOTT...OR 22 MILES EAST
OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH.

RESIDENTS OF ELLICOTT SHOULD SEEK SAFE SHELTER NOW.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  ELLICOTT.

ANOTHER STRONG STORM WAS LOCATED NORTH OF PALMER LAKE AND WAS MOVING 
SOUTH AT 15 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO. RESIDENTS OF MONUMENT AND PALMER 
LAKE SHOULD BE ALERT FOR HAIL UP TO THE SIZE OF 1 INCH.

LAT...LON 3912 10419 3908 10469 3876 10462 3878 10415

$$
000 
WWUS55 KPUB 012159
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
359 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN EL PASO COUNTY...

AT 357 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
 THIS STORM WAS LOCATED NEAR ELLICOTT...OR 22 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT
  YODER.
  TRUCKTON.

DESTRUCTIVE WINDS OF 70 MPH WILL MOVE THROUGH ELLICOTT BETWEEN 400 M 
AND 415 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3907 10420 3893 10466 3866 10460 3867 10414

$$
000 
WWUS55 KPUB 012205
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
405 PM MDT FRI SEP 1 2006

COC041-012215-
/O.CON.KPUB.SV.W.0121.000000T0000Z-060901T2215Z/
EL PASO CO-
405 PM MDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN EL PASO COUNTY...

AT 401 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR ELLICOTT...OR 23 MILES EAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  RURAL AREAS OF SOUTHERN EL PASO COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3899 10429 3889 10455 3862 10441 3867 10414

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:07 PM MDT, 42 minutes earlier.

Area forecast discussion, Sep 1, 2:07 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT FRI SEP 1 2006

.SHORT TERM...
(TONIGHT AND TOMORROW)

...SVR STORMS POSSIBLE THIS AFTERNOON...THEN LOTS OF LOW CLOUDS AND
   COOL WX TOMORROW...

CURRENTLY...FRONT EXTENDING E-W ACROSS NE CO. WAT VAP SHOWS
IMPRESSIVE SHORTWAVE OVER C WY MOVING E-SE. OVER THE CWFA...TSRA
INCREASING OVER HIER TRRN WHILE OVER THE PLAINS CLOUDS CONTINUE TO
DECREASE. DWPTS HOLDING INTO THE 50S ALL AREAS WITH L50S ALONG
I-25 CORRIDOR AND UPPER 50S FARTHER EAST.

REST OF THIS AFTERNOON...THUNDERSTORMS WILL CONTINUE TO INCREASE
FA-WIDE. STORMS SHOULD ERUPT ALONG FRONT AS IT MOVES SOUTH. SPC
JUST ISSUED AT SWOMCD FOR THE FA AND EXPECT A WATCH SOON. GIVEN
INSOLATION AND SHEAR...SHOULD SEE SOME ROTATING STORMS WHICH
SHOULD EVOLVE INTO AN MCS STRUCTURE WITH TIME. MOST OF THE STORMS
FOR THE REST OF TODAY WILL BE N OF HIGHWAY 50 AND IN MTS.

THIS EVENING...FRONT WILL BLAST THROUGH AS SVR CONVECTION DROPS SE
ACROSS E PLAINS. LOCALLY HEAVY RAIN WILL OCCUR WITH THE STORMS. OVER
THE INTERIOR MTS...JUST ISOLD TSRA THIS EVENING

LATER THIS EVENING...WITH MUCH COOLER WEA MOVING IN ACROSS THE
LOWER 1/3RD OF ATMOS...EXPECT SOLID OVC WITH LOW CIGS ACROSS E
PLAINS AND ADJ MTS BELOW 10 KFT. ISOLD SHRA AND FOG WILL BECOME A
PROBLEM LATER THIS EVENING. OVER THE INTERIOR MTNS...SKIES
BECOMING MOSTLY CLEAR...HOWEVER...ARK RVR VALLEY UP TO BUENA VISTA
MAY SEE LOW CLOUDS AND FOG.

TOMORROW....AREAS BELOW 8500 FEET (NOT INCLUDING THE SAN LUIS
VALLEY) WILL BE SOCKED IN ALL DAY AND IT WILL BE COOL WITH HIGHS IN
THE 60S AND 70S. AREAS ABOVE 8500 FEET AND THE SLV SHOULD BE QUITE
NICE. ONLY PRECIP TOMORROW SHOULD BE HIER ELEVATIONS OF S SANGRES
AND THE SW MTS.

.AVIATION...COS AND PUB WILL BE AFFECTED WITH THIS COLD FRONT AND
COOL AIR MASS. STORMS WILL BE IN THE AREA AFTER 22Z AND LAST THROUGH
ABOUT 03 UTC. FRONT SHOULD CROSS THE REGION IN THE 23Z TO 01Z TIME
FRAME. THEN LOW CLOUDS AND FOG WILL CAUSE IFR TO VIFR CONDITIONS BY
LATER THIS EVENING AND ESPECIALLY TOMORROW MORNING. THE LOW CIGS MAY
LAST ALL DAY ACROSS COS AND PUB.

ALS SHOULD BE VFR THROUGH THE PERIOD./HODANISH

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

MODELS CONTINUE TO SHOW CUTOFF LOW OVER THE NORTHERN PLAINS WITH
SLIGHT DIFFERENCES IN STRENGTH AND POSITIONING OVER SOUTH DAKOTA
INITIALLY. TWO DIFFERENCE SOLUTIONS OFFERED BY NAM/WRF AND GFS
THROUGH THE SUNDAY AND MONDAY TIME FRAME. NAM/WRF SHOWS A
SOUTHEASTWARD MOVEMENT OF THE CUTOFF INTO NEBRASKA...WHILE GFS
DEPICTS THE SYSTEM INTO IOWA. THIS WOULD MAKE A MODERATE DIFFERENCE IN
THE STRENGTH OF OUR UPPER FLOW...ALTHOUGH NOT TOO MUCH MOISTURE
SHOWN IN OUR PLAINS FROM EITHER SOLUTION.

THE INHERITED FORECAST WAS IN FAIRLY GOOD SHAPE SO ONLY MADE MINOR
TWEAKS TO TEMPERATURES AND MOISTURE. ISOLATED DIURNAL POPS SEEM
REASONABLE SUNDAY...MONDAY...TUESDAY...AND WEDNESDAY WITH LIGHT TO
MODERATE NORTHWEST FLOW REGIME ALOFT. DEEP MOISTURE IS PUSHED TO
OUR SOUTH THROUGH THE TIME FRAME.

GFS DEVELOPS A WEAK CYCLONIC FLOW WITH ATTENDANT MOISTURE
WEDNESDAY NIGHT THROUGH THURSDAY...SO KEPT THE GOING
FORECAST...WHICH HAD SOME OVERNIGHT ISOLATED POPS.

WITH THE PASSING OF THIS FORECASTED TROUGH BY GFS THURSDAY
NIGHT...WENT BACK TO THE DIURNAL ISOLATED POP SCENARIO FRIDAY
AFTERNOON...AS DEEP MOISTURE REMAINS SOUTH OF THE CWFA. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/13
Hazardous weather outlook, Sep 1, 6:48 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT FRI SEP 1 2006

COZ058>089-093>099-021300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING OVER THE SOUTHEASTERN PLAINS. HAIL MAY REACH 1
INCH IN DIAMETER AND WIND GUSTS MAY EXCEED 70 MPH. THE GREATEST
CHANCES FOR SEVERE WEATHER CAN BE EXPECTED FROM KIOWA
COUNTY...SOUTHWARD INTO BACA COUNTY.

A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE PLAINS OF
COLORADO THIS AFTERNOON...INTO THE EARLY EVENING.  THE LOWER LEVELS
OF THE ATMOSPHERE AHEAD OF THE FRONT WILL BE MOIST...AND THE
VERTICAL WIND SHEAR WILL BE STRONG ENOUGH TO SUPPORT STRONG
THUNDERSTORMS.  IF SUFFICIENT HEATING OCCURS DURING THE DAY...THEN
THUNDERSTORMS WHICH DEVELOP ALONG OR AHEAD OF THE COLD FRONT WILL
HAVE THE POTENTIAL TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER PORTIONS OF
SOUTHEAST AND SOUTH CENTRAL COLORADO. THE MAIN THREATS WILL BE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATER THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:44 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa91 min
Sep 1, 4:13 PM MDTSevere Thunderstorm WarningPUBEl Paso72 min
Sep 1, 4:50 PM MDTSevere Thunderstorm WarningPUBPueblo115 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.